Tennessee, 2014Flash Flooding and Hail in Tennessee, June 4 to 5, 2014
June 4 to 5, 2014 · NWS OHX · 24 events in 13 counties and zones
A weak cold front moving southward out of Kentucky spawned numerous showers and thunderstorms throughout Middle Tennessee from the late evening hours on June 4 and continuing throughout the day on June 5. Many reports of damaging winds were received with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $969,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moving southward out of Kentucky spawned numerous showers and thunderstorms throughout Middle Tennessee from the late evening hours on June 4 and continuing throughout the day on June 5. Many reports of damaging winds were received with these storms. In addition, as the front stalled across southwest Middle Tennessee early on June 5, thunderstorms began training across the same areas from Lobelville to Pulaski, dumping up to 8 inches of rain and causing major flash flooding. The flooding damaged numerous roads, homes, and businesses, and resulted in 2 fatalities due to drowning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 7:40 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 7:40 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT WED JUN 4 2014
.UPDATE...
HEAVY RAINFALL APPEARS TO BE MASSING ACROSS WESTERN PORTIONS OF
KY. 1 TO 3 INCH RAINFALL TOTALS ARE LOOKING MORE AND MORE LIKELY
ACROSS THE NORTHERN PORTIONS OF THE MID STATE. JUST POPULATED WITH
THE LATEST HPC QPF GUIDANCE AND IT DOES INDEED JACK UP OUR QPF
FOR THE OVERNIGHT. HOWEVER...FFG LOOKS SAFE AT THIS POINT AND A
WIDESPREAD FLOOD EVENT IS NOT EXPECTED. WILL GO AHEAD AND ADD THE
POTENTIAL FOR HEAVY RAINFALL IN THE GRIDS. THE HEAVIER RAINFALL
THREAT WILL MOVE INTO OUR SOUTHERN COUNTIES AFTER MIDNIGHT SO I
WILL INCLUDE THAT AS WELL.
OTHERWISE...TORNADO WATCH CONTINUES. 2 SEVERE CELLS ARE NOTED ON
RADAR. ONE IS SOUTHEAST OF BOWLING GREEN AND THE OTHER NORTH OF
HOPKINSVILLE. BOTH OF THESE WILL TRANSLATE EAST SOUTHEAST AND THE
CONVECTION SHOULD REACH OUR NORTHERN MOST COUNTIES BETWEEN 9 PM
AND 11 PM. LAPS HELICITY VALUES DO INCREASE SOME AS WE MOVE TOWARD
OUR PLATEAU.
UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 708 PM CDT WED JUN 4 2014/
UPDATE...FOR 00Z AVIATION DISCUSSION.
AVIATION...00Z AVIATION DISCUSSION.
LOOKING FOR OVERALL BEST CHANCE OF SHWRS/TSTMS ASSOCIATED WITH
DEVELOPING MCS TO IMPACT TAF SITES 05/02Z-05/05Z CKV...05/03Z-05/06Z
BNA...TO 05/05Z-05/08Z...WITH SOME CONVECTIVE GUSTS TO 40KTS ALSO
POSSIBLE. SOME HEAVY RAINFALL EXPECTED WITH THIS BEST WINDOW OF
TSTMS TOO. EXPECT DEVELOPING MCS TO PASS S OF THESE AREAS AFTER
05/05Z E - 05/08Z W WITH VCSH POSSIBLE. WITH SFC BOUNDARY NOT
EXPECTED TO MOVE INTO MID STATE UNTIL 18Z ON THU...WILL ADDRESS
CONTINUED POTENTIAL OF TSTMS THRU 05/24Z WITH VCTS REMARKS.
PREV DISCUSSION.../ISSUED 331 PM CDT WED JUN 4 2014/
MESOSCALE UPDATE...FINAL THOUGHTS
LINE OF CONVECTION FROM JUST SOUTH OF SAINT LOUIS EASTWARD ACROSS
SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. ELEVATED MIXED LAYER FROM
OKLAHOMA EASTWARD INTO TENNESSEE BEGINNING TO RELAX A BIT OVER
MIDDLE TENNESSEE AT 20Z. 35-40 KNOT 850 MBAR JET PUNCHING UP ALONG
THE OHIO RIVER WITH A NORTHWESTERLY 500 MBAR JET INTERSECTING. ALL
THIS IN AREA OF TORNADO WATCHES. PRECIPITABLE WATER CLOSE TO 2 INCHES
WILL ADVECT SOUTHEASTWARD TONIGHT FROM SOUTHEASTERN MISSOURI INTO
MIDDLE TENNESSEE. ONCE THE INITIAL LINE OF CONVECTION ARRIVES HERE IN
MIDDLE TENNESSEE THIS EVENING IT WILL BE FOLLOWED BY SIGNIFICANT
RAINFALL POSSIBLY FOR SEVERAL HOURS AT SOME LOCATIONS IN THE MID
STATE THAT COULD LEAD TO FLASH FLOODING. THIS IN ADDITION TO THE
THREAT FOR DAMAGING WINDS WITH THE INITIAL LINE OF CONVECTION. ARRIVAL
TIMES IN PREVIOUS DISCUSSION STILL ON TRACK.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Jun 4, 4:42 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT WED JUN 4 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
542 PM CDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE TONIGHT. A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE INTO
THE AREA AS THE EVENING HOURS PROGRESS AND THEN MOVE SOUTHWARD ACROSS
THE MID STATE THROUGH THE EARLY MORNING HOURS ON THURSDAY. THE
MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL
AND ISOLATED TORNADOES CANNOT BE RULED OUT. SOME OF THESE THUNDERSTORMS
COULD ALSO PRODUCE BRIEF HEAVY RAINFALL...AND AS THIS COMPLEX MOVES
SLOWLY TO THE SOUTH...PONDING OF WATERS ON ROADWAYS TO ISOLATED FLASH
FLOODING COULD ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE WEATHER WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE
DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM
COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID-
STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL
AND ISOLATED TORNADOES CANNOT BE RULED OUT.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TONIGHT INTO
THURSDAY MORNING...AS WELL AS DURING THE AFTERNOON THROUGH EARLY
EVENING HOURS ON THURSDAY AND FRIDAY.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
In the hours before
Special weather statement, Jun 4, 4:33 PM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT WED JUN 4 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
533 PM CDT WED JUN 4 2014
...SEVERE THUNDERSTORMS EXPECTED TO MOVE INTO MIDDLE TENNESSEE
TONIGHT...
A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS SOUTHERN
KENTUCKY AND PUSH INTO MIDDLE TENNESSEE EARLY THIS EVENING AND
MOVE SOUTHWARD ACROSS THE MID STATE FOR THE REMAINDER OF THE
EVENING HOURS...EVENTUALLY PUSHING SOUTH OF THE MID STATE DURING
THE EARLY MORNING HOURS ON THURSDAY. WITHIN THIS THUNDERSTORM
COMPLEX...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP...WITH MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS.
HOWEVER...HAIL AND ISOLATED TORNADOES CAN ALSO NOT BE RULED OUT.
SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE BRIEF HEAVY
RAINFALL...WITH FLASH FLOODING BEING POSSIBLE IN SOME LOCATIONS AS
THESE STORMS MOVE SLOWLY ACROSS THE MID STATE. FOR THOSE WHO ARE
PARTICIPATING IN OUTDOOR ACTIVITIES THIS EVENING...CAUTION IS
ADVISED...ESPECIALLY FOR THOSE IN THE NASHVILLE METRO AREA...WHERE
THE BEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL BE
BETWEEN 8 PM AND MIDNIGHT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA INTEREST...AND
ALSO THE NATIONAL WEATHER SERVICE NASHVILLE WEBSITE AT WEATHER.GOV/NASHVILLE
FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
31
Special weather statement, Jun 4, 8:15 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED JUN 4 2014
TNZ009-010-050245-
CLAY-MACON-
915 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND MACON COUNTIES...
AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR TOMPKINSVILLE...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BOLES...MOSS AND CELINA.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3663 8584 3662 8544 3661 8541 3648 8558
3663 8607 3664 8605
31Special weather statement, Jun 4, 9:05 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT WED JUN 4 2014
TNZ008-050330-
SUMNER-
1005 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MITCHELLVILLE...PORTLAND...OAK
GROVE AND WESTMORELAND.
SMALL HAIL...WINDS 40 TO 50 MPH.....BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM.
LAT...LON 3665 8635 3665 8621 3664 8621 3650 8623
3656 8660 3661 8659 3665 8655 3666 8651
3666 8635
31Special weather statement, Jun 4, 9:32 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT WED JUN 4 2014
TNZ008-009-029-050400-
MACON-SUMNER-TROUSDALE-
1032 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR WESTMORELAND...MOVING SOUTHEAST
AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...BETHPAGE...
WESTMORELAND AND LAFAYETTE.
HALF INCH SIZE HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3664 8622 3662 8579 3638 8620 3657 8660
3665 8654 3666 8651 3666 8644
31Event by event
13 thunderstorm wind, 6 flash flood, 3 heavy rain, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Montgomery
- When
- June 4, 9:50 PM CST
- Where
- Montgomery County, Woodlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -87.500
Several trees and power lines were blown down around Woodlawn.
Thunderstorm Wind, Hickman
- When
- June 4, 11:50 PM CST
- Where
- Hickman County, Centerville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
Significant wind damage was reported in Centerville with other wind damage all across Hickman County. A hotel and a tobacco store in Centerville suffered roof damage and many other buildings with sheet metal roofs were also damaged. Some billboards were blown down as were several road signs and a flag pole. Numerous trees and power lines were blown down all across the county.
Thunderstorm Wind, Warren
- When
- June 5, 12:00 AM CST
- Where
- Warren County, Gath
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $16,000
- Reported by
- 911 Call Center
- Coordinates
- 35.780, -85.780
Sixteen trees were blown down across northern Warren County.
Heavy Rain, Lewis
- When
- June 5, 12:00 AM CST to 7:00 AM CST
- Where
- Lewis County, 2.61 mi SE of Hohenwald
- Reported by
- CoCoRaHS
- Coordinates
- 35.527, -87.533
CoCoRaHS Station Hohenwald 2.2 SE measured a rainfall of 7.33 inches from midnight through 8 AM CDT.
Lightning, Davidson
- When
- June 5, 12:25 AM CST
- Where
- Davidson County, 0.28 mi N of Glencliff
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 36.124, -86.700
The Trinity Church of the Nazarene on Vultee Boulevard was struck by lightning and destroyed by fire. This was the second time the church had been struck by lightning, as it was previously struck in July 2012.
Thunderstorm Wind, Maury
- When
- June 5, 12:30 AM CST
- Where
- Maury County, Columbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.620, -87.050
Numerous trees were blown down all across Maury County.
Thunderstorm Wind, Williamson
- When
- June 5, 12:30 AM CST
- Where
- Williamson County, 0.87 mi E of Parry to 0.44 mi E of Douglas
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 35.880, -86.885
A microburst struck southern Franklin along Henpeck Lane and in the Oak Leaf subdivision. A power pole was snapped along Henpeck Lane and several homes suffered minor roof and siding damage. Dozens of trees were snapped or uprooted. Winds were estimated around 70 mph.
Thunderstorm Wind, Bedford
- When
- June 5, 1:30 AM CST
- Where
- Bedford County, Shelbyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.480, -86.470
Several trees were blown down in Shelbyville with one tree falling onto a house.
Hail, Robertson
- When
- June 5, 1:32 AM CST
- Where
- Robertson County, White House
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.470, -86.660
Flash Flood, Lewis
- When
- June 5, 4:00 AM CST to 10:00 PM CST
- Where
- Lewis County, 4.43 mi NW of Riverside to 2 mi S of Oak Grove
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.495, -87.676
Major flash flooding affected much of Lewis County throughout the day on June 5 with numerous road closures, including Highway 412 in Hohenwald which was under water. The worst flooding was in the Buffalo River area of southern Lewis County, where several bridges were washed out.
Flash Flood, Lawrence
- When
- June 5, 5:00 AM CST to 11:00 PM CST
- Where
- Lawrence County, 6.27 mi NNW of New Haven to 4.14 mi E of Lodi
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.386, -87.564
Major and widespread flash flooding occurred across northern Lawrence County, with several homes flooded and road closures due to roads being washed out in up to 20 different places. A 72 year old man drowned when his car was swept off the washed-out roadway at the intersection of Denson Road and Highway 240 in Summertown. Three people were rescued out of a flooded house at 35 Waterfork Road in Henryville. Buffalo Road at Highway 242 was down to one lane due to flooding. Highway 240 had 1 foot of water over the roadway. Branch Drive and Lance Drive in Lawrenceburg were also flooded.
Flash Flood, Maury
- When
- June 5, 5:00 AM CST to 11:00 PM CST
- Where
- Maury County, 2.87 mi N of Williamsport to 1.2 mi SSW of Isom
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.721, -87.220
Several roadways were flooded across Maury County with one water rescue performed due to a person trapped in a vehicle.
Flash Flood, Hickman
- When
- June 5, 5:00 AM CST to 11:00 PM CST
- Where
- Hickman County, 2.13 mi NNE of Only to 1.73 mi WSW of Pleasantville
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.900, -87.692
Several roads were flooded all across Hickman County with numerous road closures. A 6 year old boy drowned on East Beaverdam Road southwest of Centerville when his family tried to drive their vehicle through flood waters from Beaver Dam Creek that had covered the roadway. The vehicle stalled in the high water, with the boy being swept away. Rescue searches did not find the child's body until two days later, where it was discovered three-quarters of a mile downstream.
Flash Flood, Giles
- When
- June 5, 5:00 AM CST to 11:00 PM CST
- Where
- Giles County, 4.01 mi W of Yokley to 1.95 mi SSW of Bodenham
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.422, -87.191
Widespread flash flooding affected much of Giles County with several roads flooded and closed. Two people were rescued from vehicles stranded in flood waters.
Flash Flood, Perry
- When
- June 5, 5:00 AM CST to 11:00 PM CST
- Where
- Perry County, 7.11 mi NNW of Pine View to 4.71 mi S of Howard
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 35.830, -87.960
Widespread and major flash flooding affected much of Perry County with several homes and businesses flooded. Many roadways were also flooded and closed, including Main Street in Lobelville.
Thunderstorm Wind, Lawrence
- When
- June 5, 5:30 AM CST
- Where
- Lawrence County, 1.83 mi W of Brace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.369, -87.352
Several trees were snapped and uprooted across northern Lawrence County including on Oaks Road.
Thunderstorm Wind, Giles
- When
- June 5, 6:10 AM CST
- Where
- Giles County, Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -87.020
Numerous trees were blown down all across Giles County.
Heavy Rain, Perry
- When
- June 5, 7:55 AM CST
- Where
- Perry County, 2.76 mi NW of Lobelville
- Reported by
- Official NWS Observations
- Coordinates
- 35.812, -87.779
The Buffalo River Gauge at Lobelville measured 7.45 inches of rain from midnight through 855 AM CDT.
Heavy Rain, Maury
- When
- June 5, 10:55 AM CST
- Where
- Maury County, 2 mi W of Columbia
- Reported by
- Social Media
- Coordinates
- 35.620, -87.086
Public reported 5.50 inches of rain fell from midnight through 1155 AM CDT.
Thunderstorm Wind, Wayne
- When
- June 5, 1:08 PM CST
- Where
- Wayne County, Clifton Hassell Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -87.970
A few trees were blown down in Clifton.
Thunderstorm Wind, Wayne
- When
- June 5, 1:36 PM CST
- Where
- Wayne County, Waynesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.320, -87.770
A few trees were blown down in Waynesboro.
Thunderstorm Wind, Lawrence
- When
- June 5, 2:30 PM CST
- Where
- Lawrence County, Leoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.170, -87.350
One tree was snapped in Leoma.
Thunderstorm Wind, Perry
- When
- June 5, 3:00 PM CST
- Where
- Perry County, 3.59 mi ENE of Spring Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.674, -87.944
Trees were blown down on State Highway 438 West.
Thunderstorm Wind, Giles
- When
- June 5, 3:15 PM CST
- Where
- Giles County, 1.66 mi W of Wales
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.249, -87.109
Trees were blown down at the intersection of Little Dry Creek and Fields Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 4 to 7, 2014$371,000 · 2.5 in hail · 75 events
- Tornadoes and Flash Flooding in Kentucky, June 4, 20141 injured · $526,000 · EF1 · 29 events
- Tornadoes and Flooding in Ohio, June 4, 2014$410,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, June 4 to 5, 2014$306,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Kentucky, June 4 to 5, 2014$117,000 · 1 in hail · 7 events
- Tornadoes and Hail in Colorado, June 4, 2014EF1 · 13 events
- Flash Flooding and Hail in Illinois, June 4, 2014$25,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, June 4, 2014$25,000 · 2.5 in hail · 6 events
- Damaging Winds in Tennessee, June 4, 2014$20,000 · 55 kt wind · 2 events
- Damaging Winds and High Wind in Kansas, June 4 to 5, 201470 kt wind · 16 events
- Flash Flood and Flooding in Kentucky, June 4 to 5, 2014$6,000 · 1.75 in hail · 16 events
- Flash Flooding and Heavy Rain in Kentucky, June 4 to 5, 2014$14,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512980, 512981, 512982, 517172, 512983, 512984, 512986, 512987, 512988, 517170, 517173, 517174, 517176, 517345, 517347, 512989, 517171, 517175, 517348, 517350, 517351, 517352, 517353, 517354.